WEIGHT LOSS ALTERNATIVES
COMMUNITY
B12 side effects
Avatar_n_tn
by gladys1975, May 04, 2006
My sister in law has been taking B12 shots for over a year now. She has lost a considerable amount of weight and is about to have her last injection.  What are the side effects of this shot?  All she seems to want to do is sleep.  It's to the point now where she does not look healthy at all..she's lost too much weight??  Does this sound familiar to anyone??
Related Discussions
Member Comments (25)
Avatar_n_tn
by Robin67, May 04, 2006
I've just started taking b12 shots but know quite a few poeple that have done this to lose weight. I haven't heard of anything with the sleep, actually my doctor and well as friends that have done this say there are no side effects to b12 what so ever and I find this to be true when I started taking them. It's just a vitamin, not a drug unless there putting something else in the injection. Personally mine are b12 and b6 injections. What does give me side effects is the phertermine that was perscribed by my dr with the injections. When I first take it I have a lot of energy but as the night goes on it makes me really relaxed and I do want to sleep more with the phentermine. Maybe shes taking something else with the injections to cause these side effects, as far as I know b12 alone shouldn't have any side effects.

PS You can't even "overdoes" on B12, your system just gets  rid of the excess b12 vitamin when you urinate... but you never know, people react differently to these things.

Do you think she looks unhealthy because she's getting too skinny? Maybe shes not eating right and thats causing her to look unhealthy? I would do a google search for B12 side effects or extended use of b12 injections...

help this helps some...
Avatar_n_tn
by stephanie smith, Sep 20, 2007
I just started a diet plan which consist of getting B12/B6 shots three times a week.  I notice that my mentrual cycle is heavy and extremely long. could this be due to the B12/B6 shots?
Avatar_f_tn
by elsachula, Jul 06, 2008
im elsachula and i have been taking b12 shots for half a year every 2 wks. because i have been on prednesone since 1997 because i came down with a rare desease called eosinophilic pneumonia ,my lungs fill up with fluid and i cant breeath ,so my lung dr. tells me i cant get off prednesone so i have gained a few pounds all this years since 1997.i went to see a diet dr. and i have never felt better she has been giving me b12 shots and i have shed 9pounds of weight and 8 pounds of fat so far .i am going to keep seeing my diet dr. till i get to my weight of 120lb,i dont have long to go and i im down to size 6 and feel and look great and im still on prednesone but by looking at me you would never know.i have a great diet dr. here in utah ,andv no im not mormon ,im catholic .
358971_tn?1330892575
by bioclock1, Jul 07, 2008
I live in st george, ut as well (from Arkansas) and no..i'm not LDS either....

I go to amara med spa for HCG weight loss and just began 3 days ago. From what i've read, it helps ppl successfully lose weight and keep it off. For 5 years i've been unable to lose weight and i'm hoping this works! Now i'm beginning to wonder if its the b12 shots they give ppl that causes the weight loss instead of the hcg.....
what doc do you see?

congrats on your weight loss by the way!
Avatar_f_tn
by jw2302, Jul 10, 2008
Has anybody noticed bloating from the shots? I feel like that sounds weird, but I've been on a weight loss plan for about 7 weeks now and have lost 20 pounds....I got the shot today to keep me from hitting a plateau and I have to say that today is my first day I've felt that bloated gross feeling in a LONG time. I wonder if I need to drink more water than normal or what? Any idea?
Avatar_n_tn
by klh19, Sep 01, 2008
I have been taking b12 injections once a week for almost two months now. I have lost about 12 to 15 lbs in about three weeks. Before I started the injections the b12 and weight loss theory was discounted and I think I realize why. I believe that the weight loss is from a side effect of taking the b12. As we all know with side effects some people experience them and some don't. But as for me my side effect is frequent annoying trips to the bathroom with an upset stomach within an hour of eating. No matter what I eat or how much or how little, it's the same result. I became dehydrated and still the Dr. says this is not a normal side effect of the b 12. I feel fine though, and I must admit that the weight loss is much needed.
Avatar_n_tn
by ritash, Sep 12, 2008
I AM SEEING A DOC TODAY FOR b12 SHOT AND PHENTERMINE PLS TELL ME IF IT REALLY WKS MY FRIENDS STARTED LAST WK AND HAVE LOST 9LBS . ARE THERE ANY SIDE EFFECT $75 FOR THE FIRST VISIT AND EVERY TWO WKS SHOT WILL BE $50.00 IS IT REASONABLE ?
621048_tn?1221517785
by Kas1, Sep 15, 2008
What makes anyone think that Vitamin B12 makes you loose weight ?

Its a vitamin.
may give you energy..  keep fatigue at a minimum.. keep the blood built up some.. what ever but it doesn't make you  or help you loose weight.

the Phens.. are appetite suppresents.. You still have to follow a good basic diet plan.. to stay healthy.  Its not just about loosing weight.  Its to learn to eat properly .. and how to fix foods.. properly, and make good food choices.

Avatar_n_tn
by neenee180, Sep 17, 2008
i will be starting my B12&B6 injections tomorrow my biggest worry is that what if the program is not a success for me what then...can someone offer me some reassurance..